Wildfire, Columbia
- When
- October 8, 9:20 AM CST to 6:30 PM CST
- Where
- Columbia forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 33.214, -93.227 (the zone’s center; the record gives no point)
|The fire claimed nearly 213 acres of grassland and timberland. There were no reports of any structures consumed in the fire.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Very breezy conditions, warm temperatures and low humidity values were the ingredients needed for the rapid spread of a wildfire in Columbia County, Arkansas.|The fire claimed nearly 213 acres of grassland and timberland. There were no reports of any structures consumed in the fire.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Oct 8, 4:00 AM CST, 5 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 500 AM CDT SAT OCT 8 2011 .DISCUSSION... LOOKS JUST LIKE YESTERDAY WITH SOME LOW CLOUDS NORTH OF I-30 AROUND 5KFT...AND THE LOWER 2KFT DECK IS DRAPED MOSTLY TO OUR WEST...BUT HAS MADE A BIT FARTHER EAST THIS MORNING INTO TYLER. A FEW HOURS AGO THOSE SAME CLOUDS WERE SCATTERED IN LUFKIN. LOW LEVEL WINDS ARE ZIPPIN ALONG 25 TO 35 KTS IN THE FIRST FEW ONE THOUSAND FEET BASED ON OUR KSHV VAD. LIKEWISE...AREA PROFILERS ARE MUCH THE SAME WITH WINNFIELD A BIT MORE OUT OF THE SE THAN DE QUEENS SSE. OVERALL...IT WILL BE ANOTHER BREEZY DAY WITH THIS WELL MIXED LOW LEVEL WIND...BUT THINKING WE SHOULD PREVAIL JUST BELOW LAKE CRITERIA. HOWEVER...GUST WILL BE IN THE 25KTS NEIGHBORHOOD FOR SEVERAL LOCALES. SO...WE MAY SEE CRITERIA CROP ON ANOTHER CLIMATE SUMMARY OR TWO...LUFKIN YESTERDAY HAD A 17 MPH 2 MINUTE AND GUST TO 28 MPH. SFC PRESSURES ARE COMPARABLE TO YESTERDAY WITH A FEW MB RANGE OVER THE AREA FROM TYR TO MLU. WE WENT PRETTY MUCH WITH PERSISTENCE AS MAV IS TOO COOL WITH MID TO UPPER 80S AND NAM IS TOO WARM WITH LOW 90S EVERYWHERE BUT TXK. HURRY UP AND WAIT FOR THE RAIN CONTINUES THIS MORNING WITH GFS GUIDANCE STILL PREFERRED. IN FACT...NOW EURO DOESN/T EVEN GIVE A SHOT MIDWEEK...WHILE GFS STILL HAS A FEW BLIPS OF QPF ON A SEA BREEZE LOOK OVER THE NEXT FEW DAYS. MODEL SOUNDINGS KEEP THE LOW LEVEL CAPPING INVERSION PRETTY TOUGH SO CONVECTION WILL BE HARD PRESSED TO GET INTO THE MID LEVELS UNTIL MIDWEEK WHEN THE SFC FRONT DRAWS NEAR FROM THE WEST. THE WATER VAPOR THIS MORNING SHOWS A GOOD LOBE OF VORTICITY BEING ADVECTED ALONG THE FRONT RANGE JUST GRAZING THE TX/OK PANHANDLES. SLOW BUT STEADY PROGRESS TO BE SURE. MORE ENERGY IS ENTERING THE BASE OF THE TROUGH OUT OVER AZ NOW...BUT THIS IS THE LAST IN THIS SERIES. WE WILL STILL HAVE TO WAIT FOR THE NEXT ROUND NOW OUT OVER THE PACIFIC NORTHWEST COAST. THIS WILL WORK INTO THE PATTERN AND WHILE THE LONG WAVE MAY LOOSE GROUND LATE IN THE WEEKEND INTO THE NEXT WEEK THIS NEXT SURGE WILL MAKE FOR BETTER EASTWARD PROGRESS. MEANWHILE...SFC PRESSURE IS FORECAST INCREASE BACKDOOR STYLE...THUS THE TROUGH WILL LOOSE GROUND. /24/ && .AVIATION... VERY LITTLE CHANGE EXPECTED IN THE 12Z TAF PACKAGE...AS VFR/SKC WILL REMAIN COMMON AT MOST ARKLATEX TERMINALS. SOME BOUNDARY LAYER MOISTURE MAY PRODUCE TEMPO MVFR CIGS ACROSS PORTIONS OF DEEP EAST TEXAS THIS MORNING THROUGH 15Z. LIGHT SOUTHEAST WINDS WILL INCREASE TO 10 AND 15 KTS AGAIN TODAY AROUND 15Z...WITH GUST TO 20 KTS IN THE AFTERNOON. /11/ && .PRELIMINARY POINT TEMPS/POPS... SHV 90 66 88 63 86 / 10 10 10 10 20 MLU 90 62 89 60 86 / 10 10 10 10 20 DEQ 88 61 86 61 82 / 10 10 10 10 20 TXK 89 63 86 63 83 / 10 10 10 10 20 ELD 88 62 86 59 82 / 10 10 10 10 20 TYR 91 68 85 65 85 / 10 10 20 20 20 GGG 90 67 87 63 86 / 10 10 10 20 20 LFK 91 68 88 65 87 / 10 10 20 20 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 24/11
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 622 AM CDT SAT OCT 8 2011 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-091130- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 622 AM CDT SAT OCT 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST AND SOUTH CENTRAL ARKANSAS...FOR NORTHWEST AND NORTH CENTRAL LOUISIANA...FOR DEEP EAST AND NORTHEAST TEXAS AND FOR SOUTHEAST OKLAHOMA. .DAY ONE...TODAY AND TONIGHT... SOUTHEAST WINDS TODAY WILL RANGE FROM 11 TO 16 MPH WITH SOME GUSTS TO AROUND 25 MPH THIS AFTERNOON. MINIMUM RELATIVE HUMIDITY DURING THE AFTERNOON WILL BE IN THE 30 TO 40 PERCENT RANGE. THESE TWO FACTORS WILL COMBINE...ALONG WITH THE ONGOING DROUGHT CONDITIONS...TO ENHANCE THE FIRE DANGER ACROSS THE FOUR STATE AREA. REPORT ANY SORT OF FIRE TO 9 1 1 IMMEDIATELY. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... ELEVATED FIRE WEATHER CONDITIONS WILL DIMINISH SLIGHTLY FOR SUNDAY WITH EVEN LIGHTER WINDS AND HIGHER RELATIVE HUMIDITY EXPECTED INTO THE NEW WEEK. IN ADDITION...THE CHANCE FOR SHOWERS AND THUNDERSTORMS WILL RETURN TO THE AREA...ESPECIALLY DURING MIDWEEK...AHEAD OF AN APPROACHING COLD FRONT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. 24
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2011Every state in 2011This day in weather historyWarnings in Arkansas, October 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 342645.